Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have OCD, trouble reaching orgasm. Taking anafranil. Dosage increased. What can be done?

i am a 16 year old male. I have been taking a drug called anafranil for ocd. I have been taking it for about a month. every week the dosage was increased. i am now trying to get off the drug by decreasing the dosage until i don't take it at all. what i have become aware of is that i have had trouble reaching orgasm. i'm afraid that this is permanent or that if it does get better that i will still be affected in some small way. Please tell me if it will get better and how much better.
Asked On : Sun, 7 Apr 2013
Answers:  2 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Jun 2013
Hi there ~

If your problem is the ability to not get orgasm and feel like that is related to anafranil it might be wise to go off of the medication. However I assure you that you will get better and reach orgasm when you stop taking the medication. I however feel like there is more to the story than just the medication. You should consult a psychiatrist who can take a complete history and make your problem better including your ocd. I hope this helps.

Take care and have a lovely day !
Answered: Sun, 7 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Gourav Monga's  Response
Welcome to health care magic
I can understand your situation. I appreciate your effort to seek online support.

Anafranil contains clomipramine which is an TCA and it is used in cases of OCD. Due to their mechanism of action on serotonin, these drugs can cause delay in orgasm. So you are experiencing the side effects of the drug. Don't worry and relax, decreasing the dosage or stoppage of drug will reverse this effect. Discuss all this with your treating doctor.
Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Sun, 7 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor